Nonparametric identification and estimation of transformation models
Pierre-André Chiappori,
Ivana Komunjer and
Dennis Kristensen
Journal of Econometrics, 2015, vol. 188, issue 1, 22-39
Abstract:
This paper derives sufficient conditions for nonparametric transformation models to be identified and develops estimators of the identified components. Our nonparametric identification result is global, and allows for endogenous regressors. In particular, we show that a completeness assumption combined with conditional independence with respect to one of the regressors suffices for the model to be nonparametrically identified. The identification result is also constructive in the sense that it yields explicit expressions of the functions of interest. We show how natural estimators can be developed from these expressions, and analyze their theoretical properties. Importantly, it is demonstrated that different normalizations of the model lead to different asymptotic properties of the estimators with one normalization in particular resulting in an estimator for the unknown transformation function that converges at a parametric rate. A test for whether a candidate regressor satisfies the conditional independence assumption required for identification is developed. A Monte Carlo experiment illustrates the performance of our method in the context of a duration model with endogenous regressors.
Keywords: Nonparametric identification; Transformation models; Endogeneity; Special regressor; Kernel estimation (search for similar items in EconPapers)
JEL-codes: C14 C26 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (39)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440761500010X
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Nonparametric Identification and Estimation of Transformation Models (2011) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:188:y:2015:i:1:p:22-39
DOI: 10.1016/j.jeconom.2015.01.001
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().